Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Had stroke. Have clot in leg. Feeling pain. On Warfarin. Suggestions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
Hi there, I had a stroke in march and while in hospital I got a 82cm clot in my left leg, Its very painfull tonight and I keep getting a pain in the right side of my head, I am on warfarin but my levels have been 1.3 and just gone up to 2.4, I don't feel like im getting right answers from my docter so this is why im on here, really not sure what to do?????
Posted Thu, 8 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I understand that your headache issue has got you worried in the backdrop of your medical history. Headaches are quite predictable with evident stroke history which you may have comprehended already. But, the intensity of this headache has got you concerned that in spite of being on warfarin therapy.

I believe, looking plainly at your INR values you are adequately doing well on warfarin as your INR ratio of 2.4 is well within the 2-3 range that is normally seen as a target for those on this therapy. I assume whilst your stroke treatment in March (this year - I presume) all your head scans may have been done while planning your discharge. And it is now 5 months since - you may want to take a second opinion from a neurologist whom you are comfortable with and would answer all your questions after clinically examining you in entirety.

I have to admit - I can only tell you things theoretically that the cause of your headache can be due to some after effects of the healing of neural tissue after your stroke or a new one in development stage. But, this would not hold good as a full clinical evaluation is required in order to diagnose another stroke again. The causes of headache are many and hence correct diagnosis is important before any appropriate treatment.

Between, the most important thing for you now is to keep calm and relax. And do the required as soon as possible. Try to seek help from family or friends and then focus on the right doctor for you. And do not self medicate unless you inform your prescribing physician before hand as many drugs do have interactions with warfarin - which I am sure you have already been told.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor